... daily for 2 months for fibromyalgia and I have suddenly developed a rash over my entire body save for my face, hands and feet. My doc and a dermatologist are baffled... apparently reactions such as this would show up sooner
As I've said before, I have always been taught to watch for medication reactions at all times because they can come on at any time. Generally they do come on right away but not always. Sometimes it takes longer for the immune system to become sensitized to a certain substance. The continued exposure to the substance will then eventually cause a reaction we know as an allergic reaction. Stop taking the cyclobezeprine and see if the rash goes away.
Thanks so much for your quick response. Yes, I will stop taking it and see if it is the culprit!
Once you are off the medication and the rash is gone, you might try re-introducing the cyclobenzeprine. If it IS the cause of the allergic rash you will probably develope a rash right away however, this practice can sometimes be dangerous as each subsequent exposure to something that produces allergic response can be worse. You could develop an anaphylactic response where you would have swelling an difficulty breathing.
I'll talk to my doctor about it before reintroducing it. He might want to find something else to replace it if he thinks that is the answer.
As a person with allergies to almost everything I totally agree with DzooBabys comments. I have had this very thing happen to me also with other products. You should try to find something else for your fibromyalgia. What you are taking is a muscle relaxant, & isn't the normal course for fibromyalgia anyway unless used with other medications. Is this the only med you take...
My doctor prescribed cyclobenzaprine as a first attempt to deal with my fibromyalgia (I was just diagnosed a couple of months ago). It does help me sleep which I think is the key, for me at least, to manage this. I am not allergic to anything that I know of so this is a bit of a surprise. I'm going to stop taking it and see if the rash goes away. Thanks for the input!
- Cyclobenzaprine Information for Consumers
- Cyclobenzaprine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cyclobenzaprine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Aug 2016 • 3 answers
Updated 29 Nov 2011 • 4 answers
Updated 16 Mar 2012 • 1 answer
Updated 14 Jan 2019 • 26 answers
Updated 9 Jul 2018 • 1 answer